Duke Mathematical Journal

Shintani zeta functions and Gross-Stark units for totally real fields

Samit Dasgupta

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let F be a totally real number field, and let p be a finite prime of F such that p splits completely in the finite abelian extension H of F. Tate has proposed a conjecture [22, Conjecture 5.4] stating the existence of a p-unit u in H with absolute values at the places above p specified in terms of the values at zero of the partial zeta functions associated to H/F. This conjecture is an analogue of Stark's conjecture, which Tate called the Brumer-Stark conjecture. Gross [12, Conjecture 7.6] proposed a refinement of the Brumer-Stark conjecture that gives a conjectural formula for the image of u in Fp×/E, where Fp denotes the completion of F at p and E denotes the topological closure of the group of totally positive units E of F. We present a further refinement of Gross's conjecture by proposing a conjectural formula for the exact value of u in Fp×

Article information

Source
Duke Math. J., Volume 143, Number 2 (2008), 225-279.

Dates
First available in Project Euclid: 26 May 2008

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1211819163

Digital Object Identifier
doi:10.1215/00127094-2008-019

Mathematical Reviews number (MathSciNet)
MR2420508

Zentralblatt MATH identifier
1235.11102

Subjects
Primary: 11R37: Class field theory 11R42: Zeta functions and $L$-functions of number fields [See also 11M41, 19F27]
Secondary: 11R80: Totally real fields [See also 12J15]

Citation

Dasgupta, Samit. Shintani zeta functions and Gross-Stark units for totally real fields. Duke Math. J. 143 (2008), no. 2, 225--279. doi:10.1215/00127094-2008-019. https://projecteuclid.org/euclid.dmj/1211819163


Export citation

References

  • P. Cassou-NoguèS, ``Analogues $p$-adiques des fonctions $\Gamma $-multiples'' in Journées Arithmétiques de Luminy (Luminy, France, 1978), Astérisque 61, Soc. Math. France, Montrouge, 1979, 43--55.
  • —, Valeurs aux entiers négatifs des fonctions zêta et fonctions zêta $p$-adiques, Invent. Math. 51 (1979), 29--59.
  • P. Charollois and H. Darmon, Sur l'argument des unités de Stark, in preparation.
  • P. Colmez, Résidu en $s=1$ des fonctions zêta $p$-adiques, Invent. Math. 91 (1988), 371--389.
  • D. A. Cox, Primes of the Form $x^2 + ny^2$, Wiley-Intersci. Publ., Wiley, New York, 1989.
  • H. Darmon, Integration on $\cH_p\times \cH$ and arithmetic applications, Ann. of Math. (2) 154 (2001), 589--639.
  • H. Darmon and S. Dasgupta, Elliptic units for real quadratic fields, Ann. of Math. (2) 163 (2006), 301--346.
  • S. Dasgupta, Computations of elliptic units for real quadratic fields, Canad. J. Math. 59 (2007), 553--574.
  • P. Deligne and K. A. Ribet, Values of abelian $L$-functions at negative integers over totally real fields, Invent. Math. 59 (1980), 227--286.
  • D. S. Dummit, B. A. Tangedal, and P. B. Van Wamelen, Stark's conjecture over complex cubic number fields, Math. Comp. 73 (2004), 1525--1546.
  • B. H. Gross, $p$-adic $L$-series at $s=0$, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981), 979--994.
  • —, On the values of abelian $L$-functions at $s=0$, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 35 (1988), 177--197.
  • T. Kashio and H. Yoshida, ``On the $p$-adic absolute CM-period symbol'' in Algebra and Number Theory (Hyderabad, India, 2003), Hindustan Book Agency, Delhi, 2005, 359--399.
  • T. Ren, A Kronecker limit formula for complex cubic number fields, Ph.D. dissertation, Rutgers University, Piscataway, N.J., 2003.
  • J.-P. Serre, Sur le résidu de la fonction zêta $p$-adique d'un corps de nombres, C. R. Acad. Sci. Paris Sér. A-B 287 (1978), A183--A188.
  • C. L. Siegel, Bernoullische Polynome und quadratische Zahlkörper, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II (1968), 7--38.
  • —, Berechnung von Zetafunktionen an ganzzahligen Stellen, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II (1969), 87--102.
  • —, Über die Fourierschen Koeffizienten von Modulformen, Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II (1970), 15--56.
  • T. Shintani, On evaluation of zeta functions of totally real algebraic number fields at nonpositive integers, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 23 (1976), 393--417.
  • K. Slavov, Gross-Stark units for totally real number fields, senior thesis, Harvard University, Cambridge, Mass., 2007.
  • H. M. Stark, Values of $L$-functions at $s=1$, I, Advances in Math. 7 (1971), 301--343.; II, Advances in Math. 17 (1975), 60--92.; III, Advances in Math. 22 (1976), 64--84.; IV, Adv. in Math. 35 (1980), 197--235. \!; \!; \!;
  • J. Tate, On Stark's conjectures on the behavior of $L(s,\,\chi )$ at $s=0$, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981), 963--978.
  • H. Yoshida, On absolute CM-periods, II, Amer. J. Math. 120 (1998), 1199--1236.